MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-04-02-L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 4 mm x 2 mm amplatzer piccolo occluder was chosen for implant in a 1.2kg, 33 week old patient using a 4f amplatzer torqvue low profile catheter.The device was implanted.The following day after implant, a small residual shunt with mild left pulmonary artery (lpa) obstruction was observed via echocardiogram (echo).There was no negative clinical outcomes for the baby at present, only echo findings being watched.The shunt closed spontaneously post-operative day 23, and the patient was reported stable.
 
Additional Manufacturer Narrative
An event of patient device interaction problem (residual shunt) and obstruction/occlusion was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Information from the field indicated that a piccolo occluder was implanted.Later on, a small residual shunt with mild left pulmonary artery (lpa) obstruction was observed via echocardiogram (echo).The shunt closed spontaneously post-operative day 23.The patient is stable.Based on the information received, a cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 4 mm x 2 mm amplatzer piccolo occluder was chosen for implant in a 1.2kg, 33-week-old patient using a 4f amplatzer torqvue low profile catheter.The device was implanted.The following day after implant, a small residual shunt with mild left pulmonary artery (lpa) obstruction was observed via echocardiogram (echo).There was no negative clinical outcomes for the baby at present, only echo findings being watched.The shunt closed spontaneously post-operative day 23, and the patient was reported stable.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19265765
Report Number2135147-2024-02051
Device Sequence Number6981572
Product Code MAE
UDI-Device Identifier05415067031006
UDI-Public(01)05415067031006(17)280430(10)9030561
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-04-02-L
Device Lot Number9030561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age7 MO
Patient SexUnknown
Patient Weight1 KG